User Tag List

Informational! Informational!:  0
Likes Likes:  0
Page 1 of 2 12 LastLast
Results 1 to 8 of 9

Thread: hey any drug experts in here........im serious....

  1. #1
    rattler's Avatar
    Join Date
    Oct 2003
    Location
    missing, presumed dead
    Posts
    8,554
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    background: slipped on the ice in January, getting sliced and diced in two weeks to remove torn cartilage in right knee.

    Medication: Percocet taken at night to help me sleep, basically so i dont wake up everytime my leg moves. dont take it during the day as i run printing presses and refuse to pick-up the nickname "Stumpy". started out with Vicoden, went to two Vicoden, switched to a Percocet and now im at two percocet to sleep most nights though about 3 nights out of 14 i take 1 and 1 out of 14 i dont take any. my body has been getting used to the drugs but since i dont take them during the day, just before bed the doc isnt worried about addiction.

    Problem: as of last week ive started getting headaches that kick in at about 10 am. i dont get head aches unless im dehydrated and i havent been dehydrated lately. 10 am is roughly 12-14 hours after i took the Perc's.

    Question: is this likely a sign of the begining stages of addiction?
    cervid serial killer
    Know guns, know peace, know safety. No guns, no peace, no safety
    I didn't get stimulated but he kept his promise on change, that's about all I got left!
    http://www.wolfpointherald.com/--http://www.safety-brite.net/

  2. #2

    Join Date
    Sep 2001
    Location
    United Kingdom
    Posts
    2,005
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    It's easy to become dehydrated even if you don't feel it or think you've drunk enough, especially in your climate.

    I'd drink more and take a paracetamol or aspirin every day at 9am. Then stop in a week's time and see if you've still got a headache.
    Alexis Vallance, U.K.
    Plant gallery
    Grow list

  3. #3
    Admin- I'm growing CPs in the Desert of Tucson, Az. adnedarn's Avatar
    Join Date
    Jul 2001
    Location
    Tucson, Arizona USA
    Posts
    8,432
    Mentioned
    6 Post(s)
    Tagged
    1 Thread(s)
    Headaches SUCK!! ...bottom line.
    As far as can they be withdrawl... I don't know about that particular medication (except I did read "Prescription narcotics, like OxyContin, Percocet, and Vicodin, are powerful painkillers, but they can be addictive.") .. but on webmd I ran a quick search and came to this quote:

    Most tension headaches can be helped by analgesics such as aspirin, acetaminophen, or ibuprofen. But be careful! Taking too many of these easy-to-buy pills is a major cause of new, more-difficult-to-treat headaches called withdraw headaches. If you need to take these drugs often, see your doctor.


    That's on page: http://www.webmd.com/content/article/54/61485.htm

    I'd say bring it up to your Dr. That'd be the best bed. It's good that you see this, instead of thinking it's "nothing" good luck. And I'd like to say "I hope it's not an adiction" but on the other side... that just means you now have some crazy headaches...
    Andrew
    -Andrew
    Owner of TerraForums, FlyTrapShop.com, and cpforums.org.
    Support FlyTrapShop, support TerraForums! www.flytrapshop.com

  4. #4
    noah's Avatar
    Join Date
    Aug 2001
    Location
    Senegal
    Posts
    538
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Wikipedia says:

    Quote Originally Posted by [b
    Quote[/b] ]Tolerance and physical dependence occurs after several months of treatment, with larger doses being required to achieve the same degree of analgesia.
    The article also states that the form you take (Percocet) combines the active painkiller Oxycodone with Paracetamol which, among other things, reduces headaches. The Paracetamol article states:
    Quote Originally Posted by [b
    Quote[/b] ]Paracetamol, particularly in combination with weak opioids, is more likely than NSAIDs to cause rebound headache (medication overuse headache)
    Please read the article on rebound headaches. Maybe you are getting rebound headaches? It may be possible to switch to another form of Oxycodone that doesn't include Paracetamol, therby solving, if not problems from addiction to the Oxycodone, at least the rebound headaches caused by the Paracetamol.

    Hope that helps. I'm really no expert, but hopefully this will help point you in the right direction.

    Cheers,

    Noah

  5. #5

    Join Date
    Jun 2002
    Posts
    1,272
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    If you can, try and switch to hyrdracodiene or codiene with tylenol. This helps a lot with pain without the serious fog that comes on like major hangover that you get from some of the stronger ones. Or maybe it was the concussion I had..? A few months back I dislocated a jaw, broke my collarbone in 2 places, and had maybe 2 sqaure inches of skin on my back, in addition to major bruising and a dent in my left palm and lack of motion in my right wrist. Serious stuff. But only take the super strong ones as long as you REALLY need them. Then slowly move down, to hydraco. then eventually to tylenol with co. until finally it's just tylenol, motrin, and asprin. Good luck man, I feel your pain!
    I am back..

  6. #6
    Let's positive thinking! seedjar's Avatar
    Join Date
    Dec 2004
    Location
    Olympia, Washington
    Posts
    4,064
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)
    Lithopsman has the right idea. Sorry to hear about your situation - it does sound like a minor dependancy. It seems like you've had excellent self-control so far, so I think you'll be alright. Your body is just getting accustomed to having extra opiates floating around, so when they're gone your brain says, "This isn't right, feel pain." instead of thinking things are normal. That you're aware of it is a big help - you'll probably experience some discomfort until you discontinue use for a few weeks, but addiction is kind of a heavy term. Ask your doctor to shuffle around your meds (switching for a while to something that's not an opioid would probably be best) or try to work out a reduced dosage. I'm not sure what your situation is so far as insurance goes, but you might consider supplementing with a less intrusive means of pain relief, such as massage or acupuncture. For people accustomed to western medicine, it can be difficult to believe, but things like meditation and yoga are also excellent tools for dealing with chronic pain. My back is out in about five places, and at the moment I have no medical insurance, so pretty much all I can do is meditate and bum the occasional backrub and adjustment off of my martial arts instructors. Not as much fun as drugs, but it lets me sleep.
    Take care of yourself,
    ~Joe
    o//~ Livin' like a bug ain't easy / My old clothes don't seem to fit me /
    I got little tiny bug feet / I don't really know what bugs eat /
    Don't want no one steppin' on me / Now I'm sympathizin' with fleas /
    Livin' like a bug ain't easy / Livin' like a bug ain't easy... o//~

  7. #7
    Stay chooned in for more! Clint's Avatar
    Join Date
    Apr 2003
    Location
    Metro Atlanta Area
    Posts
    9,681
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    if you get a headache, take some more pills! (i am SO just kidding!)

    i wouldn't worry about it. Ask for Utram(Tramadol, it's an analgestic that mimics a narcotic but it has a VERY low addiction rate) or Darvocet(it has acetaminophen and propoxyphene).you could always try Head on: apply directly to the forehead, Head on: apply directly to the forehead, Head on: apply directly to the forehead.

    there is a big difference between withdrawal and addiction. just because you have withdrawal symptons (and if that is indeed what you have, it's very minor) does not mean you are addicted.

    i notice that i have cycles, i'll get regular headaches for awhile then they go away for a long time then come back regularly etc. same with indigestion.

    i hope i've helped you.

  8. #8
    Moderator Schmoderator Fluorescent fluorite, England PlantAKiss's Avatar
    Join Date
    Aug 2001
    Location
    Richmond, Virginia/Zone 7
    Posts
    10,335
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by [b
    Quote[/b] ]you could always try Head on: apply directly to the forehead, Head on: apply directly to the forehead, Head on: apply directly to the forehead.
    OHMIGOD. I HATE that commercial!! It GIVES me a freakin' headache everytime I hear it! I wouldn't buy that product if my life depended on it just because the commercial is so grating.
    "Fox terriers are born with about four times as much original sin in them as other dogs." - Jerome K. Jerome

Page 1 of 2 12 LastLast

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •